MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number HS6856H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify this event "device broke off from the thread": is it suture breakage or the needle separated( pull off) from the suture? please specify.What was being done when the "device broke off from the thread" (e.G.Removal from package, during passage through tissue, during tying, post-op, etc.)? what tissue was being approximated or sutured when it broke? did the same device presented suture breakage and needle bending? if different quantity, please specify.Procedure name and date? date of the event, if different from date of procedure/surgery? could you please send pictures for review? could you please confirm the device's availability for return? if it's available, please provide the device return status/follow up.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery in 2021 and the suture was used.It was also reported that the device was broken off from the thread.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/30/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch pgr713, and no non-conformances were identified.Additional information was requested and the following was obtained: what was being done when the suture broke (e.G.Removal from package, during passage through tissue, during tying, post-op, etc.)? during passage through tissue what tissue was being approximated or sutured when it broke? avsd procedure did the needle bend during procedure or was it found bent in package? yes, needle has bended.Was the penetration difficult due to needle bending or due to needle blunt? yes difficult due to needle bending.Did the same device presented suture breakage and needle bending? if different quantity, please specify.Yes, several times.Procedure name and date? avsd ,february.Could you please send pictures for review? there is no picture.Could you please confirm the device's availability for return? there is no broken suture physically , other lots available.The single complaint was reported with multiple devices.There are no additional details regarding the exact quantity of devices.Attempts were made to obtain the information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.

Brand Name
PRLNE HS BLU 30IN 5-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11414686
Report Number2210968-2021-01982
Device Sequence Number3382396
Product Code GAW
UDI-Device Identifier10705031232808
UDI-Public10705031232808
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberHS6856H
Device Catalogue NumberHS6856H
Device Lot NumberPGR713
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/30/2021
Patient Sequence Number1